Virginia, 2015High Wind in Virginia, February 14 to 15, 2015
February 14 to 15, 2015 · NWS LWX · 5 events in 5 counties and zones
Strong gradient winds formed as a resulting of a tight pressure gradient between low pressure near New England and high pressure building in from the Midwest.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds formed as a resulting of a tight pressure gradient between low pressure near New England and high pressure building in from the Midwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 14, 3:42 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 14, 3:42 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EST SAT FEB 14 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON AND
EVENING...BRINGING AN ARCTIC BLAST THROUGH EARLY WEEK. HIGH
PRESSURE CROSSES THE AREA MONDAY. LOW PRESSURE IS EXPECTED TO
TRACK NORTHEAST ACROSS THE DEEP SOUTH MONDAY NIGHT...MOVING OFF
THE NORTH CAROLINA COAST TUESDAY NIGHT BEFORE TRACKING INTO THE
GULF OF MAINE WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
...HAZARDOUS WINTER CONDITIONS EXPECTED LATE THIS AFTERNOON AND
EVENING...
HAVE HAD AREAS OF LIGHT SNOW AND FLURRIES ACROSS PORTIONS OF
MARYLAND AND THE EASTERN WV PANHANDLE THUS FAR. BUT A STRONG COLD
FRONT AND POTENT SHORTWAVE LEADING TO SNOW SHOWERS AND SQUALLS IN
WESTERN PA/OH/WV WILL MOVE EAST OVER THE NEXT SEVERAL
HOURS...PROMOTING NUMEROUS SNOW SHOWERS AND SOME SQUALLS WITHIN OUR
CWA DURING A RELATIVELY SHORT BUT INTENSE PERIOD OF LIFT/UPWARD
VERTICAL MOTION. THIS HAS BEEN MODELED WELL BY HIGH RESOLUTION
GUIDANCE.
TEMPERATURES HAVE ACTUALLY WARMED ABOVE FREEZING IN MOST AREAS THIS
AFTERNOON...EVEN RISING ABOVE 40 ACROSS NORTH CENTRAL VIRGINIA.
WE/VE LIKELY REACHED OUR MAXIMUM FOR THE DAY...AND SHORTLY AFTER
PRECIPITATION STARTS TEMPERATURES WILL FALL. PRECIPITATION MAY BEGIN
AS RAIN OR A RAIN/SNOW MIX INITIALLY OVER THE SOUTHERN PORTION OF
THE CWA...OTHERWISE SNOW IS EXPECTED AS THE P-TYPE.
CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY AND BECOME QUITE
HAZARDOUS AS SNOW BEGINS. VISIBILITIES WILL DROP QUICKLY AND BURSTS
OF HEAVY SNOW COMBINED WITH INCREASING WINDS MAY PROMOTE LESS THAN
ONE HALF MILE VISIBILITIES. ROADS MAY ALSO BECOME SNOW COVERED AND
SLIPPERY. IN ADDITION...EVEN AFTER THE SNOW ENDS THE PLUMMETING
TEMPERATURES WILL ALLOW ANY SNOW/MOISTURE TO FREEZE ON ROADWAYS SO
HAZARDOUS CONDITIONS ARE LIKELY TO LINGER THROUGH THE NIGHT.
WHILE SNOW TOTALS ACROSS MUCH OF THE CWA MAY WIND UP BEING BELOW
SNOW CRITERIA /EXCEPT THE WESTERN SLOPES AND NORTHEAST MD WHERE
HIGHER AMOUNTS ARE FORECAST/...THE HIGH IMPACT/HAZARDOUS NATURE
OF THIS EVENT HAS PROMPTED A WINTER WEATHER ADVISORY TO BE ISSUED
FOR MUCH OF THE CWA.
OTHER HAZARDS INCLUDE WIND AND WIND CHILL. HAVE NOT MADE ANY CHANGES
TO THESE HEADLINES. WINDS MAY BECOME DAMAGING LATER AT NIGHT...WITH
THE RISK FOR DOWNED TREES/POWER LINES AND THUS POWER OUTAGES. WIND
CHILL VALUES WILL ALSO BECOME DANGEROUS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH WIND WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR SUNDAY
MORNING. WIND CHILL WARNINGS AND ADVISORIES REMAIN IN EFFECT THRU
MID MORNING.
STRONG ARCTIC HIGH PRESSURE BUILDS INTO THE MID ATLANTIC SUNDAY INTO
MONDAY BEHIND THE DEPARTING FRONT. LINGERING UPSLOPING SNOW SHOWERS
ON THE BACK SIDE OF THE LOW WILL BE PSBL THRU 15Z SUN MORNING. NOT
EXPECTING MUCH MORE IN TERMS OF SNOW ACCUM...MAYBE AN ADDITIONAL
TENTH ON TOP OF ANYTHING THAT FALLS SAT-SAT NIGHT.
MAIN CONCERN FOR THE DAY WILL BE STRONG WINDS AND BITTERLY COLD
TEMPERATURES. A VERY TIGHT PRESSURE GRADIENT SETS UP ACROSS THE
REGION BETWEEN THE HIGH BUILDING IN...AND THE DEEPENING LOW OFF THE
NORTHEAST COAST. 850MB JET ALIGNS ACROSS THE EASTERN HALF OF THE
CWA...WITH ALL 12Z MODEL SOLUTIONS SHOWING WINDS 60-70 KTS AT
12Z...THEN AROUND 50 KTS BY 18Z SUNDAY. NAM STILL REMAINS THE MORE
CONSERVATIVE WITH THE MOMENTUM TRANSFER. HOWEVER THINKING MIGHT BE
TOO CONSERVATIVE. CONTINUED WITH PREVIOUS FORECAST AND SIDED CLOSER
TO GFS WINDS. THIS KEEPS HIGH WINDS IN PLACE OVER EASTERN AREAS
THROUGH THE MORNING...POSSIBLY INTO EARLY AFTN. IF THE WARNING DOES
COME DOWN EARLY...WILL AT LEAST SEE ADVISORY LVL WINDS THRU THE
EARLY AFTN.
IN ADDITION TO THE WINDS...SEEING THE COLDEST AIRMASS DIP SOUTH INTO
THE MID-ATLANTIC. 850MB TEMPS AROUND -22 DEGREES CELSIUS 12Z
SUN...WITH THE TEMPS HOVERING AROUND -20 THROUGHOUT THE DAY AND INTO
SUN NIGHT. DESPITE CLEARING SKIES...ONLY EXPECTING HIGHS TO REACH
THE TEENS ACROSS MOST OF THE AREA...PSBL LOWER 20S ACROSS CENTRAL
VA...AND ONLY SINGLE DIGITS ABV ZERO FOR THE POTOMAC HIGHLANDS.
SLIGHT WARMING SUN NIGHT WITH 850MB TEMPS INCREASING TO ONLY -13
DEGREES CELSIUS...RESULTING IN TEMPS IN THE SINGLE DIGITS ABV ZERO
EXCEPT THE POTOMAC HIGHLANDS WHICH WILL SEE SINGLE DIGITS BELOW
ZERO. AREAS UNDER THE CURRENT WIND CHILL WARNING WILL MOST LIKELY
STAY WITHIN WC ADVISORY CRITERIA DURING THE DAY AND THRU SUN NIGHT.
THE POTOMAC HIGHLANDS MAY SEE WIND CHILL WARNING CRITERIA RETURN SUN
NIGHT WITH WC VALUES FORECASTED DOWN TO AROUND -25. THIS WILL
CONTINUE TO BE HIGHLIGHTED IN THE HWO...WITH RECORDS FOR SUNDAY
MENTIONED IN THE CLIMATE SECTION.
HIGH PRESSURE ACROSS THE REGION MONDAY WILL BEGIN TO RETREAT TO THE
NORTH BY MONDAY NIGHT AS LOW PRESSURE FORMS ALONG THE GULF COAST.
WARMING ON MONDAY WILL PUSH TEMPS INTO THE 20S FOR HIGHS...AND THE
TEENS FOR LOWS. LOTS OF UNCERTAINTY STILL EXISTING WITH THE TRACK OF
THIS LOW AND HOW QUICKLY THE ASSOCIATED PCPN MOVES INTO THE REGION.
KEPT SLIGHT CHC POPS IN ACROSS SOUTHERN PORTIONS OF THE CWA FOR
MONDAY NIGHT TO ACCOUNT FOR ANY OVERSPREADING PCPN...WITH THE BETTER
CHC FOR PCPN LOOKING TO BE AFTER 12Z TUES.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
STILL A CONUNDRUM WITH THE MODEL GUIDANCE FOR THE TUESDAY/WEDNESDAY
SYSTEM. ENSEMBLE MEMBERS ARE IN GREAT AGREEMENT REGARDING THE LARGE
SCALE PATTERN WITH AN AMPLIFIED WESTERN NOAM RIDGE/EASTERN NOAM
TROUGH...BUT DIFFER ON SUBTLE TIMING/STRENGTH DETAILS WITH EMBEDDED
SHORTWAVE ENERGY IN THE LARGER SCALE TROUGH. THIS MAKES ALL THE
DIFFERENCE WHEN IT COMES TO THE SURFACE LOW TRACK AND HOW FAR NORTH
AND WEST PRECIPITATION GETS.
AS A SUMMARY THE LATEST GUIDANCE RANGES FROM JUST A LIGHT COATING OF
SNOW ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY /00Z ECMWF AND
12Z GGEM/ TO IMPENDING HEAVY SNOW ACROSS BASICALLY THE ENTIRE CWA
/12Z NAM AND 09Z SREF/. 12Z ECMWF VERY DIFFERENT FROM 00Z RUN WITH A
MUCH STRONGER LEADING SHORTWAVE GIVING MOST OF THE CWA ACCUMULATING
SNOW DURING THE DAY TUESDAY INSTEAD OF WITH THE PARENT TROUGH
TUESDAY NIGHT INTO WEDNESDAY. BLENDING THE 12Z GFS AND 12Z UKMET
OFFER A MORE MIDDLE-OF-THE-ROAD APPROACH AND MATCH WELL WITH A
NAEFS/EC ENSEMBLE MEAN APPROACH/CONTINUITY. LATEST WPC GUIDANCE
STICKS WITH THIS LATTER APPROACH AND SAW NO REASON TO STRAY MUCH
FROM IT. THIS LEAVES LIKELY POPS FROM CENTRAL VA PIEDMONT TUESDAY
SHIFTING TO MAINLY EAST OF I-95 TUESDAY NIGHT WHICH OUTLINES NICELY
WHERE I HAVE THE HIGHEST CONFIDENCE IN SEEING AT LEAST MEASURABLE
SNOW. THE WESTWARD EXTENT AND MAGNITUDE OF THE PRECIPITATION IS WHAT
IS VERY MUCH IN QUESTION AND WILL LIKELY REMAIN SO UNTIL LAST PIECES
OF JET STREAM ENERGY COME ASHORE OF WESTERN NOAM ON SUNDAY.
OF MORE CERTAINTY IS THE SUBSEQUENT COLD BLAST EXPECTED DURING THE
MIDDLE OF THE WEEK AS THE DEEP UPPER-TROUGH AXIS MOVES ACROSS THE
AREA. 850 MB TEMPS AGAIN FALL WELL INTO THE -20S C...SO EXPECTING
COLD TEMPERATURES COMPARABLE IN MAGNITUDE TO THE ARCTIC OUTBREAK
FORECAST TONIGHT THROUGH MONDAY. STRONG WINDS /POSSIBLY NEARING
ADVISORY LEVELS ESPECIALLY OVER HIGHER TERRAIN/ WILL USHER IN THIS
AIRMASS AND LIKELY LEAD TO ANOTHER PERIOD OF WIND CHILLS WELL BELOW
ZERO ACROSS THE ENTIRE CWA WEDNESDAY NIGHT. WILL INCLUDE A MENTION
OF STRONG WINDS AND LOW WIND CHILLS IN THE HWO.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH LATE AFTERNOON AND EARLY EVENING. AM
EXPECTING A BRIEF BUT INTENSE PERIOD WHERE SNOW SHOWERS AND
SQUALLS MAY RESULT IN 1/2SM OR LESS VIS...IN TANDEM WITH A WIND
SHIFT AND INCREASING WINDS. STRONG WINDS EXPECTED OVERNIGHT.
VFR CONDITIONS SUN-SUN NIGHT. STRONG NW FLOW WITH GUSTS BETWEEN 35
AND 45 KTS SUN MORNING...AND BETWEEN 25 AND 35 KTS IN THE AFTN.
WINDS CONTINUE DIMINISHING SUN NIGHT...WITH GUSTS 20-25 KTS. AS THE
HIGH BUILDS IN FOR MONDAY...WINDS FINALLY DROP BELOW 10 KTS. OCNL
GUSTS TO 20 KTS PSBL KBWI/KMTN ONLY MON MORNING.
STILL PRETTY HIGH UNCERTAINTY WITH WIND/CIG/VSBY FORECAST TUE-WED
GIVEN LARGE MODEL SPREAD WITH LOW PRESSURE COMING UP THE COAST. NWLY
WINDS STRENGTHEN LATER WED AS HIGH PRESSURE BUILDS IN.
&&
.MARINE...
SCA WINDS HAVE DEVELOPED IN S/SW FLOW AHEAD OF A COLD FRONT THIS
AFTERNOON. COLD FRONTAL PASSAGE WILL INITIATE A WIND SHIFT AND
INCREASING WINDS THIS EVENING. EXPECT WINDS GUSTS TO REACH STORM
WARNING CRITERIA OVERNIGHT.
STORM LVL WINDS EXPECTED THRU SUN MORNING AND POSSIBLY FIRST HALF OF
SUN AFTN. SOLID GALE CONDITIONS THEN EXPECTED THE REMAINDER OF THE
DAY ON ALL WATERS. THE GALES MAY VERY WELL REMAIN ON THE CHESAPEAKE
BAY WATERS THRU SUN NIGHT...WHILE IT IS LOOKING LIKE THE TIDAL
POTOMAC WILL DROP TO SCA CRITERIA FOR SUN NIGHT...LASTING THRU
MONDAY MORNING. ALL WATERS BECOME SUB-SCA CONDITIONS BY MONDAY
EVENING.
WEAK GRADIENT WITH HIGH PRESSURE OVER THE WATERS TUE...WITH FLOW
BECOMING NELY TUE NIGHT INTO WED AS LOW PRESSURE MOVES UP THE COAST.
UNCERTAINTY IN STRENGTH/TRACK OF LOW LENDS TO UNCERTAIN WIND
FORECAST BUT A PERIOD OF SCA CONDITIONS ARE LIKELY TUE NIGHT INTO
WED...INCREASING TO GALES WED NIGHT IN TIGHTENING GRADIENT BETWEEN
DEPARTING LOW AND BUILDING HIGH.
&&
.FIRE WEATHER...
HIGH PRESSURE BUILDING INTO THE REGION SUNDAY WILL BRING AN ENHANCED
FIRE THREAT. NW WINDS WILL GUST BETWEEN 40 AND 50 MPH SUNDAY
MORNING...ONLY DECREASING TO GUSTS BETWEEN 30 AND 40 MPH SUNDAY
AFTN/EVENING. THE HIGH WILL BRING A VERY COLD AND DRY
AIRMASS...RESULTING IN RH VALUES DROPPING INTO THE 20S ACROSS
CENTRAL VA...30S IN EASTERN/CENTRAL MD...AND 50S WEST OF THE BLUE
RIDGE. THE LAST COMPONENT OF CONCERN IS THE 10 HR FUEL
MOISTURE...WHICH CURRENTLY ARE FORECASTED TO BE JUST BELOW 10
PERCENT. WILL CONTINUE TO MONITOR THE TREND AND COLLABORATE WITH
STATE FIRE SUPERVISORS TO DETERMINE THE NEED OF A STATEMENT FOR
SUNDAY.
&&
.CLIMATE...
VERY COLD AIR WILL MOVE INTO THE REGION SATURDAY NIGHT. HERE ARE
RECORD LOW TEMPERATURES FOR SUNDAY AND MONDAY FOR OUR THREE MAIN
CLIMATE SITES:
RECORD LOW MIN...FEB 15:
BWI...6 (1899/1943)
DCA...-6 (1899)
IAD...7 (1965)
RECORD LOW MAX...FEB 15:
BWI...18 (1943)
DCA...18 (1943)
IAD...22 (1979)
RECORD LOW MIN...FEB 16:
BWI...5 (1905)
DCA...5 (1905)
IAD...11 (1963/1987)
RECORD LOW MAX...FEB 16:
BWI...18 (1904)
DCA...18 (1904)
IAD...22 (2003)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
HIGH WIND WARNING UNTIL 2 PM EST SUNDAY FOR DCZ001.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
MDZ003>006-011-013-014-016>018-501>508.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR MDZ501.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR MDZ003>006-502-503-505-507.
HIGH WIND WARNING UNTIL 2 PM EST SUNDAY FOR MDZ003>006-011-013-
014-016>018-503>508.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR MDZ011-013-014-016>018-504-506-508.
WIND ADVISORY UNTIL NOON EST SUNDAY FOR MDZ501-502.
VA...HIGH WIND WARNING UNTIL NOON EST SUNDAY FOR VAZ025>027-029-503-
504-507-508.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ027-
028-030-031-052>055-057-501>503-505-506.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR VAZ503.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR VAZ028-031-504-505-507-508.
HIGH WIND WARNING UNTIL 2 PM EST SUNDAY FOR VAZ028-030-031-040-
051>055-057-501-502-505-506.
WIND ADVISORY UNTIL 2 PM EST SUNDAY FOR VAZ036>039-050-056.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR VAZ025>027-029-030-036>040-050>057-501-502-506.
WV...HIGH WIND WARNING UNTIL NOON EST SUNDAY FOR WVZ055-505-506.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
WVZ050>053-055-501>505.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR WVZ501-503-505.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR WVZ050>053-055-502-504-506.
HIGH WIND WARNING UNTIL 2 PM EST SUNDAY FOR WVZ051>053.
WIND ADVISORY UNTIL NOON EST SUNDAY FOR WVZ050-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ530>543.
STORM WARNING UNTIL 6 PM EST SUNDAY FOR ANZ530>543.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...SEARS
LONG TERM...DFH
AVIATION...BPP/SEARS
MARINE...BPP/SEARS/DFH
FIRE WEATHER...SEARS
CLIMATE...LWXHazardous weather outlook, Feb 14, 6:31 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EST SAT FEB 14 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
631 PM EST SAT FEB 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL MIDNIGHT.
A WIND CHILL WARNING GOES INTO EFFECT FOR PORTIONS OF THE AREA AT
MIDNIGHT...WITH THE REMAINING AREAS UNDER A WIND CHILL ADVISORY
BEGINNING AT MIDNIGHT. PLEASE SEE WBCWSWLWX FOR MORE INFORMATION.
A HIGH WIND WARNING IS IN EFFECT FOR THE OUTLOOK AREA TONIGHT.
A STORM WARNING IS IN EFFECT FOR THE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING REMAINS IN EFFECT INTO SUNDAY AFTERNOON.
THE WIND CHILL WARNING AND ADVISORY REMAIN IN EFFECT UNTIL NOON
SUNDAY. WIND CHILL ADVISORIES WILL LIKELY BE EXTENDED THROUGH SUNDAY
NIGHT FOR PORTIONS OF THE AREA.
THE STORM WARNING REMAINS IN EFFECT THROUGH SUNDAY. GALES ARE
EXPECTED SUNDAY EVENING...POSSIBLY LASTING THROUGH SUNDAY NIGHT.
LOW PRESSURE DEVELOPING IN THE GULF STATES MONDAY NIGHT MAY BRING
ACCUMULATING SNOW TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A
CONSIDERABLE UNCERTAINTY WITH THIS SYSTEM. PLEASE MONITOR LATER
FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
631 PM EST SAT FEB 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL MIDNIGHT.
WIND CHILL WARNINGS AND ADVISORIES ARE IN EFFECT TONIGHT. PLEASE
SEE WBCWSWLWX FOR MORE INFORMATION.
A HIGH WIND WARNING IS IN EFFECT FOR THE MUCH OF THE OUTLOOK AREA
TONIGHT. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE CENTRAL
SHENANDOAH VALLEY. PLEASE SEE WBCNPWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WIND WARNINGS AND ADVISORIES REMAIN IN EFFECT THROUGH NOON
SUNDAY.
WIND CHILL WARNINGS AND ADVISORIES REMAIN IN EFFECT UNTIL NOON
SUNDAY. WIND CHILL ADVISORIES WILL LIKELY BE EXTENDED THROUGH SUNDAY
NIGHT FOR PORTIONS OF THE AREA.
THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE MAY ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
SUNDAY ACROSS NORTH-CENTRAL VIRGINIA.
LOW PRESSURE DEVELOPING IN THE GULF STATES MONDAY NIGHT MAY BRING
ACCUMULATING SNOW TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A
CONSIDERABLE UNCERTAINTY WITH THIS SYSTEM. PLEASE MONITOR LATER
FORECASTS FOR UPDATES
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 14, 1:40 PM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EST SAT FEB 14 2015
DCZ001-MDZ003>006-011-013-014-016>018-502>508-VAZ027>031-038>040-
050>057-501-502-505>507-WVZ050>053-055-502-504-150100-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...
DUNDALK...CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...
CUMBERLAND...GERMANTOWN...DAMASCUS...ROCKVILLE...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
WINCHESTER...FRONT ROYAL...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...
WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN...BIG MEADOWS...
MARTINSBURG...CHARLES TOWN...MOOREFIELD...PETERSBURG...KEYSER...
FORT ASHBY
140 PM EST SAT FEB 14 2015
...HAZARDOUS WINTER CONDITIONS LATE THIS AFTERNOON AND EVENING...
AN ARCTIC COLD FRONT WILL MOVE ACROSS THE MID-ATLANTIC LATE THIS
AFTERNOON AND EVENING. SNOW SHOWERS AND SQUALLS WILL ACCOMPANY THE
COLD FRONT...MOST LIKELY BETWEEN 4 PM AND 8 PM.
BURSTS OF HEAVY SNOW MAY PROMOTE A QUICK COATING TO AN INCH OF
ACCUMULATION IN A SHORT PERIOD OF TIME. ROADS MAY BECOME SNOW
COVERED AND SLICK. IN ADDITION...WINDS ACCOMPANYING THE SNOW SHOWERS
AND SQUALLS WILL BECOME STRONG...GUSTING OVER 40 MPH. THE
COMBINATION OF SNOW SHOWERS AND STRONG WINDS WILL LEAD TO
VISIBILITIES OF ONE HALF MILE OR LESS. THESE LOW VISIBILITIES WILL DEVELOP
SUDDENLY.
TRAVELERS ACROSS THE REGION ARE ADVISED TO USE EXTREME CAUTION
LATE THIS AFTERNOON AND EVENING. BE PREPARED FOR RAPIDLY CHANGING
CONDITIONS AS THE ARCTIC FRONT MOVES THROUGH. BURSTS OF HEAVY SNOW
WITH SUDDEN VISIBILITY RESTRICTIONS COULD MAKE FOR DANGEROUS
DRIVING CONDITIONS.
AFTER THE SNOW ENDS LATE THIS EVENING...VERY COLD AIR WILL MOVE
INTO THE MID-ATLANTIC. THE VERY COLD AIR WILL ALLOW ANY SNOW OR
SLUSH ON AREA ROADS TO FREEZE...RESULTING IN ICY CONDITIONS.
BPP
Special weather statement, Feb 14, 5:12 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EST SAT FEB 14 2015
DCZ001-MDZ003>006-011-013-014-016>018-502>508-VAZ027>031-038>040-
050>057-501-502-505>507-WVZ050>053-055-502-504-150100-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...
DUNDALK...CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...
CUMBERLAND...GERMANTOWN...DAMASCUS...ROCKVILLE...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
WINCHESTER...FRONT ROYAL...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...
WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN...BIG MEADOWS...
MARTINSBURG...CHARLES TOWN...MOOREFIELD...PETERSBURG...KEYSER...
FORT ASHBY
512 PM EST SAT FEB 14 2015
...HAZARDOUS WINTER CONDITIONS THIS EVENING...
AN STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE MID-ATLANTIC THIS
EVENING. THROUGH 8 PM EXPECT SNOW SHOWERS AND SQUALLS AND WINDY
CONDITIONS AS THE FRONT MOVES THROUGH...ALONG WITH POSSIBLE
THUNDERSNOW.
BURSTS OF HEAVY SNOW COULD PRODUCE A QUICK COATING TO AN INCH OF
SNOW ACCUMULATION IN A SHORT PERIOD OF TIME. WHITEOUT CONDITIONS
AND THUNDERSNOW HAVE ALREADY BEEN REPORTED IN WESTERN MARYLAND.
ROADS WILL BECOME SNOW COVERED AND SLICK THIS EVENING. ALSO...WINDS
ACCOMPANYING THE SNOW SHOWERS AND SQUALLS WILL BECOME STRONG...
GUSTING 40 TO 50 MPH. THE COMBINATION OF SNOW SHOWERS AND STRONG
WINDS WILL LEAD TO VISIBILITIES OF ONE HALF MILE OR LESS. THESE
LOW VISIBILITIES WILL DEVELOP SUDDENLY.
TRAVELERS ACROSS THE REGION ARE ADVISED TO USE EXTREME CAUTION
THROUGH THIS EVENING. BE PREPARED FOR RAPIDLY CHANGING CONDITIONS
AS THE ARCTIC FRONT MOVES THROUGH. BURSTS OF HEAVY SNOW WITH
SUDDEN VISIBILITY RESTRICTIONS COULD MAKE FOR DANGEROUS DRIVING
CONDITIONS.
AFTER THE SNOW ENDS LATE THIS EVENING...VERY COLD AIR WILL MOVE
INTO THE MID-ATLANTIC. THE VERY COLD AIR WILL ALLOW ANY SNOW OR
SLUSH ON AREA ROADS TO FREEZE...RESULTING IN ICY CONDITIONS. WIND
CHILLS WILL QUICKLY FALL INTO THE SINGLE DIGITS THIS EVENING.
High Wind, Fairfax
- When
- February 14, 7:04 PM EST
- Where
- Fairfax forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
A gust of 58 mph was reported 1 mile west of Annadale.
High Wind, Prince William
- When
- February 14, 9:56 PM EST
- Where
- Prince William forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
A gust of 58 mph was reported at the AWOS at Quantico.
High Wind, Northern Virginia Blue Ridge
- When
- February 14, 10:00 PM EST to February 15, 2:35 AM EST
- Where
- Northern Virginia Blue Ridge forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.573, -78.412 (the zone’s center; the record gives no point)
Gusts between 60 and 70 mph were reported in surrounding areas.
High Wind, Central Virginia Blue Ridge
- When
- February 14, 10:00 PM EST to February 15, 2:35 AM EST
- Where
- Central Virginia Blue Ridge forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.879, -79.034 (the zone’s center; the record gives no point)
Gusts between 60 and 70 mph were reported in surrounding areas.
High Wind, Arlington
- When
- February 14, 10:45 PM EST to February 15, 4:00 AM EST
- Where
- Arlington forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
A gust of 58 mph was reported 1 mile south of Cherrydale.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 14, 20152 deaths · 1 event
- Winter Storm in New York, February 14 to 15, 20151 death · $170,000 · 9 events
- Winter Weather in Ohio, February 14, 20151 death · 30 events
- Winter Storm and Winter Weather in Indiana, February 14, 20151 death · 18 events
- Winter Weather in Illinois, February 14, 201512 injured · $300,000 · 1 event
- High Wind and Strong Wind in Virginia, February 14 to 15, 2015$105,000 · 56 kt wind · 16 events
- Winter Storm in Ohio, February 14, 2015$200,000 · 1 event
- High Wind in South Carolina, February 14 to 15, 2015$87,000 · 50 kt wind · 8 events
- Extreme Cold and Cold in West Virginia, February 14 to 16, 201543 events
- High Wind and Strong Wind in Maryland, February 14 to 15, 2015$60,000 · 51 kt wind · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 14 to 16, 2015$10,000 · 50 kt wind · 41 events
- Extreme Cold in Pennsylvania, February 14 to 16, 201536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562382, 562379, 562376, 562377, 562384.